Shaky Hands?

Discussion in 'General Parenting' started by rileycody2, May 21, 2008.

  1. rileycody2

    rileycody2 New Member

    I'm concerned that my son's hands just recently started shaking. The psychiatrist just weaned him from 1000 mgs Depakote to 10 mgs of Abilify over a 2 week period. Think this could be the cause? I left a message for his psychiatrist last night and she hasn't returned my call yet. I'm so scared of long term effects of all these medications!!! On a brighter note, we have seen some improvement in his behaviors at school (where the majority of his problems arise.)
  2. Christy

    Christy New Member

    Yes, the hand tremors are probably related. If you don't hear from the psychiatrist soon, try your pediatrician or pharmacist for a possible explaination. Definitely check it out but try not to worry too much.

    Someone posted this drug interaction checker on the site a while ago. Enter all the current medications and the depakote since he may still have some in his system and see if anything may cause this.

    Let us know what you hear,
  3. Wiped Out

    Wiped Out Well-Known Member Staff Member

    This definitely needs to be checked soon. Has the psychiatrist called back yet? If not I would keep trying and like Christy said try the pediatrician and/or pharmacist. Keep us updated.
  4. rileycody2

    rileycody2 New Member

    Thank you for the replies. The psychiatrist said to get a blood draw to check his depakote levels. Hopefully we'll know more in a few days. Another thing I've noticed since changing over to Abilify is a HUGE increase in appetite. (The other day he ate an entire loaf of cinnamin/raisin bread in one sitting!!!) I haven't seen this since he started the depakote almost 4 years ago. Anyway, I'm hoping all this is just temporary and once his body becomes accustomed to the changes everything will settle down.
  5. TerryJ2

    TerryJ2 Well-Known Member

    I waited to see what others would say about this, but I immediately saw a connection. We haven't used those exact medications but it does stand to reason that there is a connection.
    I hope it's temporary, too!
    Best of luck.